# SDR 98ZZZX348

- Difficulty date: January 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N31754
- Make and model: Piper PA-28-181
- Aircraft serial: 287890478
- Engine: Lyc O360A4M
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: LW12427
- Condition: Cracked
- Location: Nr 4
- Part time: 1,546 hours
- Stage of operation: NR
- Nature of condition: E, R
- Precautionary procedure: A

## Discrepancy

PILOT EXPERIENCED ROUGH ENGINE OPERATION AND RETURNED TO AIRPORT WITH UNEVENTFUL LANDING.  INSPECTION BY MAINTENANCE PERSONNEL DISCOVERED NR 4 CYLINDER HAD ZERO COMPRESSION.  CYLINDER WAS REMOVED AND FORWARDED TO ENGINE OVERHAUL SHOP WHERE FURTHER INSPECTION REVEALED CYLINDER WAS CRACKED APPROXIMATELY HALF WAY AROUND CIRCUMFERENCE BETWEEN CYLINDER BORE TO HEAD THREAD.  NO HISTORY OF OPERATIONAL PROBLEMS WITH EITHER THIS CYLINDER OR OTHERS MOUNTED TO THIS ENGINE.
